Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 23, 2021, 2:33 PM EDT for Bibb County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2021, 2:33 PM EDT (18:33 UTC)
- Expired
- Jul 23, 2021, 3:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Bibb County, GA
The radar
The Robins AFB radar (KJGX), 45 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
500
WWUS82 KFFC 231833
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
233 PM EDT Fri Jul 23 2021
GAZ071-072-082-231900-
Monroe GA-Bibb GA-Jones GA-
233 PM EDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE...NORTHERN
BIBB AND SOUTHWESTERN JONES COUNTIES UNTIL 300 PM EDT...
At 233 PM EDT...a strong thunderstorm was over Arkwright, or 7 miles
northwest of Macon...moving south at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Macon, Payne, Payne City, Cross Keys, Wesleyan, Lake Tobesofkee,
Bolingbroke, Arkwright, Dames Ferry, Plant Scherer and Jarrell
Plantation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3306 8381 3309 8363 3282 8358 3278 8368
3282 8383
TIME...MOT...LOC 1833Z 359DEG 6KT 3292 8371
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 23, 1:40 PM EDT, 53 minutes earlier.
Area forecast discussion, Jul 23, 1:40 PM EDT, 53 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 140 PM EDT Fri Jul 23 2021 ...18Z Aviation Forecast Discussion... .PREV DISCUSSION... /Issued 1202 PM EDT Fri Jul 23 2021/ UPDATE... Short-term forecast grids remain on track. Better coverage of afternoon convection expected across our central Georgia counties, but isolated convection remains possible across the north. Despite minimal adjustments to the grids, will re-issue products to remove morning references. Fog has dissipated, but hazy conditions will persist through the afternoon. 20 && .PREV DISCUSSION... /Issued 746 AM EDT Fri Jul 23 2021/ ..12Z Aviation Area Forecast Discussion... PREV DISCUSSION... /Issued 457 AM EDT Fri Jul 23 2021/ SHORT TERM /Today through Saturday/... A weak high pressure system extending from the surface to the mid- levels currently sits over the northern Gulf, roughly 250 miles south of LIX. Closer to home, a stationary boundary rests across North Georgia, though battered and bruised as mesoanalysis of the Theta-E and dewpoint gradients show the boundary is mostly washed out as of early Thursday morning. One of the sharpest differentiations between the two airmasses may actually be between precipitable water and vertically-integrated smoke originating from wildfires in the Northwest. PWATS in the southern airmass seem to range between 1.5-2+ inches with the northern airmass being inundated with smoke from the northwest mid/upper level flow regime bringing near-surface smoke concentrations to roughly 15-25 micrograms per cubic meter according to recent HRRR model runs (p.s., that's a lot!). Throughout the day, a pressure minima of the GA/SC coastline is expected to gain a bit of strength and organization which may organize the boundary and push it further south through the forecast area, but to what extent remains unclear. CAMs have shown the best chances for showers and thunderstorms to remain along and south of this potential frontal push with quite a bit of uncertainty of coverage between different high-res, convective models. This low-pressure system, expected to move over the warm Gulf Stream has also caught the eye of the NHC as a possible area of tropical development, but at this time chances remain low. By Saturday, high pressure will sneak down along the eastern side of the Appalachians, bringing some drier air with it that will push into southern and eastern Georgia, leaving a strip of higher moisture along the I-85 corridor where scattered rain/thunder chances will be focused. Mostly clear skies, high RH, and a possible boost of cloud condensation nuclei provided by low-level smoke particulates will also form patchy fog across the forecast area this morning as well as Saturday morning. Highs expected in the low 90s, outsides of mid- 80s in the higher terrain, with mostly low 70s for morning lows. Thiem LONG TERM /Saturday Night through Thursday/... A persistent pattern will continue through the long term with a broad upper ridge over the central and southern states...and an upper trough over the northeast. This should bring some drier air to the area and PWAT values lowering generally below 2.00 inches. Even with a slightly drier pattern...latest model guidance still indicates diurnal convection. By the first of the week the upper trough deepens and pushes a frontal boundary into the southern Appalachians. The front stalls and washes out by the end of the period. Pops have mostly been kept in the chance category during the daytime hours and slight chance or less overnight through Thursday. Only very small chances of tropical low formation on stationary front off the GA/FL coasts this weekend. Even if that were to happen...storms would likely move north along the mid- Atlantic coast. 41 && .AVIATION... 18Z Update... VFR conditions predominate across the majority of the forecast area, outside of isolated to scattered convection, through 00Z/06Z. MVFR or lower visibilities expected to become somewhat widespread again 06Z through around 14Z. Although best coverage of convection will be across central Georgia resulting in TEMPO TSRA for KCSG & KMCN, enough development just southeast of the Atlanta metro area to put the VCSH back into the metro area TAFs for this afternoon. Will need to keep an eye on development for possible TEMPO TSRA. Northwest to northeast winds 3-6kt become light (3kt or less) and variable after 00Z. Winds increase back into the 3-6kt range out of the east after 12Z. //ATL Confidence...18Z Update... Medium all elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 92 71 90 71 / 30 30 30 10 Atlanta 92 72 90 71 / 20 20 30 10 Blairsville 87 66 85 66 / 30 20 40 20 Cartersville 94 71 91 71 / 20 10 30 10 Columbus 94 73 93 72 / 50 30 30 10 Gainesville 91 71 88 71 / 30 20 40 20 Macon 94 72 94 70 / 30 20 20 10 Rome 95 71 93 72 / 10 10 20 10 Peachtree City 92 71 90 71 / 30 20 30 10 Vidalia 94 72 92 70 / 30 20 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....41 AVIATION...20
Hazardous weather outlook, Jul 23, 11:26 AM EDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1126 AM EDT Fri Jul 23 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1126 AM EDT Fri Jul 23 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected across north and central Georgia this afternoon and evening. A few storms could become strong and capable of producing very heavy rain, gusty winds, and frequent lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous thunderstorms are possible across north and central Georgia Saturday through Thursday...mainly in the afternoon and evening. A few storms could become strong and capable of producing locally heavy rain heavy rain... gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 23, 12:59 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1259 PM EDT Fri Jul 23 2021
GAZ083-095-231730-
Houston GA-Twiggs GA-
1259 PM EDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOUSTON AND
SOUTHWESTERN TWIGGS COUNTIES UNTIL 130 PM EDT...
At 1258 PM EDT...a strong thunderstorm was over Huber, or 10 miles
west of Jeffersonville...moving south at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Warner Robins, Centerville, Robins Air Force Base, Marion,
Tarversville, Bullard, Elberta, Fitzpatrick, Ripley and Huber.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3258 8372 3268 8366 3266 8360 3267 8360
3268 8361 3270 8361 3270 8360 3274 8360
3274 8358 3278 8353 3276 8339 3251 8341
TIME...MOT...LOC 1658Z 014DEG 9KT 3271 8352
WIND...40MPHSpecial weather statement, Jul 23, 1:58 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
158 PM EDT Fri Jul 23 2021
GAZ095-231830-
Houston GA-
158 PM EDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON COUNTY UNTIL 230 PM
EDT...
At 157 PM EDT...a strong thunderstorm was centered near Kathleen, or
7 miles northeast of Perry...moving southwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Perry, Warner Robins, Hayneville, Sand Bed, Houston Lake, Grovania,
Elko, Grove Park, Moss Oak, Bonaire, Henderson, Kathleen, Klondike,
Clinchfield and Meadowdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3229 8377 3239 8383 3257 8366 3253 8354
3253 8353 3251 8352 3250 8352 3249 8351
3239 8353 3229 8362
TIME...MOT...LOC 1757Z 024DEG 15KT 3250 8362
WIND...40MPHSpecial weather statement, Jul 23, 2:29 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
229 PM EDT Fri Jul 23 2021
GAZ095-105-231900-
Dooly GA-Houston GA-
229 PM EDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOOLY AND SOUTHERN
HOUSTON COUNTIES UNTIL 300 PM EDT...
At 229 PM EDT...a strong thunderstorm was over Unadilla, or 12 miles
north of Vienna...moving south at 20 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Unadilla and Pinehurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3218 8387 3235 8378 3230 8361 3225 8361
3225 8362 3223 8361 3215 8363 3211 8380
TIME...MOT...LOC 1829Z 021DEG 17KT 3226 8372
WIND...50MPHSpecial weather statement, Jul 23, 2:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
233 PM EDT Fri Jul 23 2021
GAZ071-072-082-231900-
Monroe GA-Bibb GA-Jones GA-
233 PM EDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE...NORTHERN
BIBB AND SOUTHWESTERN JONES COUNTIES UNTIL 300 PM EDT...
At 233 PM EDT...a strong thunderstorm was over Arkwright, or 7 miles
northwest of Macon...moving south at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Macon, Payne, Payne City, Cross Keys, Wesleyan, Lake Tobesofkee,
Bolingbroke, Arkwright, Dames Ferry, Plant Scherer and Jarrell
Plantation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3306 8381 3309 8363 3282 8358 3278 8368
3282 8383
TIME...MOT...LOC 1833Z 359DEG 6KT 3292 8371
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 12:59 PM EDT | Special Weather Statement | FFC | Twiggs | 31 min |
| Jul 23, 1:33 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Twiggs | 42 min |
| Jul 23, 1:58 PM EDT | Special Weather Statement | FFC | Houston | 32 min |
| Jul 23, 2:29 PM EDT | Special Weather Statement | FFC | Dooly | 31 min |
| Jul 23, 2:56 PM EDT | Special Weather Statement | FFC | Wilcox | 34 min |
| Jul 23, 3:36 PM EDT | Special Weather Statement | FFC | Jones | 24 min |
| Jul 23, 4:04 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Pike, Upson | 41 min |
| Jul 23, 4:12 PM EDT | Special Weather Statement | FFC | Forsyth | 33 min |
| Jul 23, 5:11 PM EDT | Special Weather Statement | FFC | DeKalb | 34 min |
| Jul 23, 5:26 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 34 min |
| Jul 23, 5:51 PM EDT | Special Weather Statement | FFC | DeKalb | 24 min |
| Jul 23, 6:07 PM EDT | Special Weather Statement | FFC | DeKalb | 38 min |
| Jul 23, 6:10 PM EDT | Special Weather Statement | FFC | Forsyth | 35 min |
| Jul 23, 6:22 PM EDT | Flash Flood Warning | FFC | DeKalb, Fulton | 4 hr |
| Jul 23, 6:46 PM EDT | Flash Flood Warning | FFC | DeKalb | 4 hr |
| Jul 23, 7:01 PM EDT | River Flood Warning | FFC | DeKalb | 96 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.